Alert archive / Oklahoma / Wind Advisories in 2010

Wind Advisory 9, NWS Tulsa, OK

November 28, 201011 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Nov 28, 2010, 3:38 AM CST for 11 counties in Oklahoma. It took effect at Nov 28, 2010, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2010, 3:38 AM CST (09:38 UTC)
In effect from
Nov 28, 2010, 11:00 AM CST
Expired
Nov 28, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2917 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WWUS74 KTSA 280938
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
338 AM CST SUN NOV 28 2010

OKZ054>056-059-064-290000-
/O.NEW.KTSA.WI.Y.0009.101128T1700Z-101129T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-CREEK-
338 AM CST SUN NOV 28 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...CREEK...WASHINGTON...OSAGE AND NOWATA. 

HAZARDOUS WEATHER...
 * SOUTHERLY WINDS OF AROUND 20 MPH WITH GUSTS APPROACHING 45 MPH 
   WILL BE POSSIBLE LATE THIS MORNING AND THROUGH THE AFTERNOON. 


IMPACTS...
 * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 
&&

$$
3 follow-up statements
566 
WWUS74 KTSA 281633
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1033 AM CST SUN NOV 28 2010

OKZ054>056-059-064-290000-
/O.CON.KTSA.WI.Y.0009.101128T1700Z-101129T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-CREEK-
1033 AM CST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...CREEK...WASHINGTON...OSAGE AND NOWATA. 

HAZARDOUS WEATHER...
 * SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS APPROACHING 45 MPH
   WILL CONTINUE TO BE POSSIBLE THROUGH THE REMAINDER OF THE
   MORNING AND THE AFTERNOON HOURS. WINDS WILL SUBSIDE TOWARD
   SUNSET.

IMPACTS...
 * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF
   YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
   AND ON BRIDGES AND OVERPASSES.

&&

$$
853 
WWUS74 KTSA 281833
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1233 PM CST SUN NOV 28 2010

OKZ057-060>062-065>067-290000-
/O.EXA.KTSA.WI.Y.0009.000000T0000Z-101129T0000Z/
CRAIG-TULSA-ROGERS-MAYES-OKFUSKEE-OKMULGEE-WAGONER-
1233 PM CST SUN NOV 28 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CRAIG...OKFUSKEE...OKMULGEE...WAGONER...TULSA...
   ROGERS AND MAYES. 

HAZARDOUS WEATHER...
 * SOUTHERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS OF 40 TO
   45 MPH WILL BE POSSIBLE THROUGH THE REMAINDER OF THE
   AFTERNOON. WINDS WILL SUBSIDE TOWARD SUNSET.

IMPACTS...
 * WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
   HIGH PROFILE VEHICLES. VEHICLES TRAVELING ON EAST TO WEST
   ORIENTED ROADWAYS WILL BE SUSCEPTIBLE TO THE MOST DIFFICULTY.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF
   YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
   AND ON BRIDGES AND OVERPASSES.

&&

$$

OKZ054>056-059-064-290000-
/O.CON.KTSA.WI.Y.0009.000000T0000Z-101129T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-CREEK-
1233 PM CST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...NOWATA AND CREEK. 

HAZARDOUS WEATHER...
 * SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 45 MPH WILL
   CONTINUE TO BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON.
   WINDS WILL SUBSIDE TOWARD SUNSET.

IMPACTS...
 * WIND GUSTS AS HIGH AS 45 MPH ARE LIKELY.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
   HIGH PROFILE VEHICLES. VEHICLES TRAVELING ON EAST TO WEST
   ORIENTED ROADWAYS WILL BE SUSCEPTIBLE TO THE MOST DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF
   YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
   AND ON BRIDGES AND OVERPASSES.

&&

$$
960 
WWUS74 KTSA 290007
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
607 PM CST SUN NOV 28 2010

OKZ054>057-059>062-064>067-290115-
/O.EXP.KTSA.WI.Y.0009.000000T0000Z-101129T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-
607 PM CST SUN NOV 28 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PAWNEE...OKFUSKEE...OKMULGEE...WAGONER...TULSA...ROGERS AND 
   MAYES. 

 * THE STRONG WINDS HAVE DECREASED.


&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:04 AM CST, 34 minutes earlier.

Area forecast discussion, Nov 28, 3:04 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 AM CST SUN NOV 28 2010

.DISCUSSION...
UNSEASONABLY WARM AND WINDY CONDITIONS ARE EXPECTED
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY
AS A SURFACE LOW STRENGTHENS ACROSS EASTERN COLORADO
AND WESTERN KANSAS. SOUTHERLY WINDS OF 15 TO 20 MPH
WILL BE COMMON ACROSS THE AREA WITH SOME WIND GUSTS
AROUND 40 MPH ACROSS PORTIONS OF NORTHEAST OKLAHOMA.
THEREFORE..HAVE OPTED TO ISSUE A WIND ADVISORY
FOR SEVERAL COUNTIES ACROSS NORTHEAST OKLAHOMA...GENERALLY
NORTH AND WEST OF THE TULSA METRO AREA. WILL ALSO ISSUE
A FIRE DANGER STATEMENT FOR MUCH OF THE AREA FOR TODAY
WITH THE STRONG WINDS...UNSEASONABLY WARM TEMPERATURES
AND AFTERNOON RELATIVE HUMIDITY VALUES AROUND 30 PERCENT
INCREASING THE FIRE DANGER ACROSS THE AREA.

THE UNSEASONABLY WARM CONDITIONS ARE SET TO COME TO AN
END ON MONDAY WHEN A FRONTAL BOUNDARY ASSOCIATED WITH
THE AFOREMENTIONED SURFACE LOW MOVES THROUGH THE REGION.
WILL SEE SOME SHOWER ACTIVITY IN ASSOCIATION WITH THIS FRONTAL
BOUNDARY WITH A FEW ISOLATED THUNDERSTORMS EXPECTED
ACROSS PORTIONS OF FAR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WHERE INSTABILITIES WILL BE SLIGHTLY MORE
FAVORABLE. THE SHOWERS AND ISOLATED THUNDERSTORMS WILL
COME TO AN END MONDAY EVENING AS THE FRONTAL BOUNDARY
MOVES OFF ACROSS THE MISSISSIPPI VALLEY.

AFTER A COUPLE OF CHILLY NIGHTS IN THE WAKE OF THE FRONTAL
BOUNDARY...TEMPERATURES WILL MODERATE LATE IN THE WEEK
BEFORE ANOTHER COLD FRONT WORKS THROUGH THE AREA FRIDAY
NIGHT INTO SATURDAY. WILL CONTINUE TO KEEP THE FORECAST
DRY FOR THAT TIME-FRAME AS MOISTURE LOOKS TO BE RATHER
LIMITED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  49  62  27 /  10  20  20  10
FSM   62  45  69  34 /   0  20  50  20
MLC   63  55  66  31 /   0  30  30  10
BVO   62  49  62  26 /  10  10  20  10
FYV   59  46  63  29 /  10  10  60  20
BYV   58  45  63  29 /   0  10  50  20
MKO   61  49  65  29 /   0  20  30  10
MIO   62  50  63  27 /  10  10  30  10
F10   61  52  64  29 /  10  20  30  10
HHW   64  57  70  34 /  10  30  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ059.

AR...NONE.
&&

SHORT TERM...30
LONG TERM....10
Hazardous weather outlook, Nov 27, 4:55 PM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CST SAT NOV 27 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CST SAT NOV 27 2010

...ELEVATED FIRE DANGER EXPECTED TOMORROW...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...ALONG AND WEST OF HIGHWAY 75.
	ONSET...ONGOING.

DISCUSSION...
DRY AIR... COMBINED WITH DORMANT VEGETATION WILL LEAD TO A
CONTINUED LIMITED WILDFIRE DANGER THROUGH THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG AND GUSTY SOUTH WINDS WILL RETURN TO THE AREA TOMORROW AS A
SURFACE HIGH OVER THE REGION SHIFTS EASTWARD AWAY FROM THE AREA.
WINDS WILL GUST IN THE 30 TO 35 MPH RANGE...AND COMBINED WITH LOW
RELATIVE HUMIDITIES...WILL PROVIDE FOR A VERY HIGH FIRE DANGER
FROM LATE MORNING TOMORROW THROUGH THE MID EVENING HOURS.

THE STRONG SOUTHERLY FLOW WILL ALSO FUEL MOISTURE RETURN ACROSS
THE AREA...WHICH WILL LEAD TO A CHANCE OF THUNDERSTORMS ON MONDAY
AHEAD OF AN APPROACHING COLD FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.